Thunderstorm Wind, Roger Mills
- When
- June 13, 7:30 PM CST
- Where
- Roger Mills County, 4 mi W of Reydon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.650, -99.983
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 13, 2:00 PM CST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OKLAHOMA 300 PM CDT FRI JUN 13 2003 SFC TROUGH WAS LOCATED ACROSS PORTIONS OF CENTRAL OK THIS AFTN AS A SHORTWAVE CONTINUES TO PUSH EAST ACROSS NEW MEXICO INTO THE TEXAS PANHANDLE. UNSTABLE AIR CONTINUES TO MOVE NORTH ACROSS WESTERN OK AND THE TEXAS PANHANDLE..WITH CU DEVELOPING ALONG THE SFC TROUGH. THE INCOMING SHORTWAVE AND SFC BOUNDARY SHOULD PROVIDE ENOUGH LIFT TO OVERCOME THE CAP...SO WILL CONTINUE TO MONITOR THIS AREA FOR TSTM DEVELOPMENT THAT WILL AFFECT THE FA. ANOTHER ROUND EXPECTED LATER TONIGHT AS TSRA THAT DEVELOPS IN THE HIGH PLAINS THIS AFTN DUE TO UPSLOPE FLOW MOVES INTO THE FA. TSTMS WILL CONTINUE TO BE POSSIBLE OVER THE WEEKEND AS THE UPR TROUGH REMAINS OVER THE SOUTHERN PLAINS AND UPR LVL RIDGE BUILDS INTO THE ROCKIES. THIS RIDGING WILL CAUSE AN UPR LOW TO GRADUALLY EVOLVE OVER SOUTHEASTERN OKLAHOMA AND IS PROGGED TO SLOWLY MOVE OFF TO THE EAST BY THE MIDDLE OF NEXT WEEK AS UPR LVL HIGH CONTINUES TO STRENGTHEN AND BUILD EASTWARD INTO THE AREA. AS THIS HAPPENS...PRECIP CHANCES ARE EXPECTED TO SLOWLY DIMINISH FROM NORTHWEST TO SOUTHEAST WITH WARMER TEMPS...IN THE 90S TO NEAR 100...ACROSS THE FA BY THE END OF NEXT WEEK. PRELIMINARY NUMBERS... OKC 66 86 65 85 / 50 40 30 20 HBR 66 86 65 87 / 70 40 30 20 SPS 68 87 67 87 / 70 40 40 20 GAG 64 83 61 84 / 60 30 30 20 PNC 65 85 64 84 / 30 20 20 20 DUA 70 86 68 84 / 70 50 50 30 FORECAST ID = 25 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-141200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT FRI JUN 13 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA COVERS ALL OF WESTERN NORTH TEXAS AND MOST OF
OKLAHOMA...SOUTH OF A LINE FROM LAVERNE...TO FAIRVIEW...TO
STILLWATER.
TIMING...
THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON AND
EVENING AFTER 400 PM...AND CONTINUE PAST MIDNIGHT.
IMPACTS...
HAIL UP TO ONE AND ONE-HALF INCHES IN DIAMETER WILL BE LIKELY WITH
THE MOST SEVERE STORMS... ALONG WITH WIND GUSTS TO 65 MPH. HAIL AND
WINDS OF THIS NATURE CAN CAUSE MINOR DAMAGE TO VEHICLES...BUILDINGS
AND VEGETATION.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS MAINLY FROM
AROUND 400 PM UNTIL 300 AM.
DISCUSSION...
THUNDERSTORMS STABILIZED THE AIR ACROSS MUCH OF OKLAHOMA AND WESTERN
NORTH TEXAS DURING THE MORNING. COOL OUTFLOW AIR FROM THESE
STORMS WAS CONTINUING TO PUSH SOUTH INTO CENTRAL TEXAS...FROM AROUND
DALLAS TO ABILENE AT MIDDAY. THIS PUSH OF MORE STABLE AIR HAS
SHIFTED THE GREATEST RISK FOR SEVERE STORMS TO AREAS SOUTH OF
OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON.
HOWEVER...A LOW PRESSURE TROUGH AND WIND SHIFT LINE LOCATED FROM
NEAR ELK CITY...TO RUSH SPRINGS...TO NEAR ADA AT MIDDAY MAY SERVE AS
A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. AFTERNOON
HEATING AND RESIDUAL MOISTURE ARE EXPECTED TO BE SUFFICIENT TO FUEL
A FEW SEVERE STORMS ALONG AND NEAR THIS BOUNDARY. A SECONDARY FOCUS
FOR THUNDERSTORM DEVELOPMENT WILL BE OVER WEST TEXAS WHERE UPSLOPE
FLOW WILL HELP TO INITIATE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THESE STORMS WILL THEN MOVE EAST INTO PORTIONS OF OKLAHOMA
AND WESTERN NORTH TEXAS.
BECAUSE ATMOSPHERIC INSTABILITY WAS DIMINISHED SOMEWHAT BY THIS
MORNINGS THUNDERSTORMS AND WIND SHEAR REMAINS WEAK...THE THREAT FOR
SIGNIFICANT WIDESPREAD SEVERE STORMS APPEARS LESS LIKELY THAN
PREVIOUSLY EXPECTED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
ASIDE FROM THE SEVERE WEATHER DANGER...NO OTHER HAZARDOUS WEATHER IS
EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. THERE WILL BE A
POSSIBILITY OF SEVERE STORMS IN NORTH TEXAS ON SATURDAY.
OTHERWISE... THE RISK OF SEVERE STORMS WILL BE LOW THROUGH THURSDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 700
AM SATURDAY.
16TXZ089-090-132130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 410 PM CDT FRI JUN 13 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND CLAY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF ARCHER CITY AT 410 PM CDT...MOVING NORTHEAST AT 25 MPH. SMALL HAIL... FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH ARE POSSIBLE. MILLER
OKZ024-025-029-030-140025- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 708 PM CDT FRI JUN 13 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...CLEVELAND... OKLAHOMA AND POTTAWATOMIE COUNTIES. STRONG THUNDERSTORMS WERE DEVELOPING WEST OF UNION CITY... OVER MUSTANG... SOUTHEAST OF LAKE DRAPER... AND NEAR SHAWNEE. THESE THUNDERSTORMS ARE INCREASING IN STRENGTH AND MAY BECOME SEVERE THIS EVENING. PEOPLE IN CANADIAN...CLEVELAND...OKLAHOMA AND POTTAWATOMIE COUNTIES...INCLUDING THE CITIES OF EL RENO...OKLAHOMA CITY AND SHAWNEE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MOVE TO SHELTER IF YOU SEE THREATENING WEATHER.
OKZ014-140045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 736 PM CDT FRI JUN 13 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ROGER MILLS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF ROLL AT 736 PM CDT...MOVING NORTH AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP. ANOTHER LARGE THUNDERSTORM IS LOCATED NEAR CANADIAN TEXAS. THIS STORM IS MOVING SLOWLY SOUTHEAST AND MAY AFFECT ROGER MILLS COUNTY WITHIN THE NEXT COUPLE OF HOURS. PEOPLE IN ROGER MILLS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
OKZ016-140130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 808 PM CDT FRI JUN 13 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF BUTLER AT 808 PM CDT...MOVING NORTHWEST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP. PEOPLE IN CUSTER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The Amarillo radar (KAMA), 163 km away, was scanning. The volume nearest the first event began at 01:29 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363659, 5363660.